MAUDE Adverse Event Report: COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION

COOK INC SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 ¿ customer (person): postal code: (b)(6).E3 ¿ occupation: quality assurance associate.G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the vinyl connecting tubes of simple pneumothorax aspiration accessory sets ordered were bent.Per customer, the devices were received and packed by the vendor in which the devices were folded to fit in a bag and be used as a "kit." due to how the devices were packed, the vinyl connecting tubes became bent and were not able to be used.No patient contact was reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a.Investigation evaluation: medline medical mart, a canadian distributor, reported to cook on 19may2023 that the connecting tubes in several cook simple pneumothorax aspiration accessory sets (rpn: c-casp-a-ford, lot number 14590076) were bent.The devices did not make patient contact and were never used.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures of the complaint device were conducted during the investigation.The complaint devices were not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (14590076) revealed no non-conformances.Additionally, there are no other complaints on this product lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause was determined to be traced to transportation/storage.The customer reported that the devices were found bent in the shipping box.No information was provided regarding damage to the shipping box.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SIMPLE PNEUMOTHORAX ASPIRATION ACCESSORY SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17069812
Report Number1820334-2023-00690
Device Sequence Number20359693
Product Code JOL
UDI-Device Identifier00827002052970
UDI-Public(01)00827002052970(17)240115(10)14590076
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model NumberN/A
Device Catalogue NumberC-CASP-A-FORD
Device Lot Number14590076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown